Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 9, 2021Baldwin County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 9, 2021, 11:15 PM EDT for Baldwin County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 11:15 PM EDT (03:15 UTC)
Expired
Jul 9, 2021, 11:45 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Baldwin County, GA

The radar

The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

237 
WWUS82 KFFC 100315
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1115 PM EDT Fri Jul 9 2021
 
GAZ059-060-072-073-100345-
Putnam GA-Baldwin GA-Jones GA-Jasper GA-
1115 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...BALDWIN...
NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES UNTIL 1145 PM
EDT...

At 1113 PM EDT...a strong thunderstorm was centered near Monticello. 
Another strong storm was located over the west end of Lake 
Sinclair. Both storms were moving southeast at 15 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Monticello, Midway-Hardwick, Meriwether, Ethridge,
Underwood, Allenwood, Resseaus Crossroads, Pancras, Scottsboro, Plant
Harlee Branch, Hardwick, Browns Crossing, Stanfordville and
Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3301 8316 3298 8335 3327 8373 3337 8363
      3321 8326 3320 8327 3319 8327 3319 8326
      3317 8316 3315 8312
TIME...MOT...LOC 0313Z 310DEG 13KT 3329 8363 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 10:40 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 9, 10:40 PM EDT, 35 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1040 PM EDT Fri Jul 9 2021

.Update...

Isolated thunderstorms persist but should diminish within the next
couple of hours. Otherwise no changes.

41

.Previous...

.SHORT TERM /Tonight through Saturday Night/...

A 500 mb trough will remain in place roughly along the Atlantic
coast through Saturday, flattening out towards the end of the short
term period. Northwesterly flow aloft on the backside of the trough
axis will persist over the forecast area through the remainder of
the day and through tomorrow afternoon. Guidance continues to
indicate Several disturbances traversing the upper level flow,
helping trigger convection as they move to the southeast through
Georgia. At the surface, a weak cold frontal boundary has pushed
slowly southward towards the Tennessee/Kentucky border. It is
expected to stall north of Georgia tonight and into Saturday,
keeping deep atmospheric moisture in place across our forecast area.
Dewpoints will be in the upper 60s to mid 70s and precipitable water
values will range from 1.5 to 2 inches through the short term
period.

At the time of this writing, a cluster of numerous showers and
thunderstorms organized ahead of an upper disturbance is positioned
near the I-20 corridor, and will continue to push southward through
the remainder of the afternoon and into the evening hours. As a
result, likely PoPs are forecast across the majority of north
Georgia during this time, along with high-end chance PoPS in central
Georgia. With the moist airmass over the area and temperatures in
the 80s ahead of the storms, SBCAPE values are in the 2500-3000 J/kg
range. In addition, mid-level lapse rates are not entirely
negligible, ranging from 6 to 6.5 C/km and DCAPE values could reach
as high as 750-1000 J/kg. As a result of these factors, there
remains a chance for a few thunderstorms to become strong to severe
this afternoon and early evening, capable of producing damaging wind
gusts. Small hail and frequent lightning are also possible with
stronger storms that develop.

Shower and thunderstorm coverage will diminish after sunset,
ultimately coming to an end after midnight. Diurnally-driven
convection is expected once again on Saturday, likely focused along
another disturbance in the upper level flow. Chance to low-end
likely PoPs are forecast across the forecast area by Saturday
afternoon, with the highest chances in far north Georgia. Abundant
heating and moisture will once again lead to ample destabilization
once again tomorrow, and lapse rates are expected to be slightly
steeper compared to today. While an organized, widespread severe
weather threat is not expected, a few storms could once again become
strong to severe tomorrow afternoon. Considering the abundant
atmospheric moisture in place over the area and high precipitable
water values, any storms that form will be capable of producing
heavy rainfall today and tomorrow. With light boundary layer winds,
slow-moving storms producing heavy rain could also lead to localized
flooding concerns.

King

.LONG TERM /Sunday through Friday/...

The first part of the long term period will be characterized by an
upper-level trough/low centered near IA/MO/IL and a feed of deep,
tropical moisture spreading across the Southeast, courtesy of flow
around the Bermuda High. The best upper-level dynamics associated
with the upper trough/low will remain well to our north and west,
though weak mid-level disturbances moving over the area could help
to focus convection each day.

The upper trough will lift to the northeast on Tuesday as the
western extent of the Bermuda High spreads inland across the Eastern
Seaboard. Moisture advection around the western periphery of the
high will keep the CWA in a tropical air mass through the remainder
of the period, and daytime heating will generate scattered to
numerous showers and storms each day. With PWATs approaching
anomalous values (around 2+ inches) across much of the CWA, stronger
storms each day could produce very heavy rain, potentially leading
to localized nuisance flooding. Additional storm threats will
included gusty winds and frequent lightning. Widespread severe
weather is not anticipated at this time, as upper-level
support/dynamics will be lacking.

Martin

&&

.AVIATION...
00Z Update...
Showers and thunderstorms are expected to continue to diminish.
Mainly VFR conditions except in rain. Some scattered MVFR clouds
are anticipated by 09z with a gradual improvement after 14z.
Scattered thunderstorms developing again Saturday afternoon. Winds
will be mainly light west or variable overnight and west to
northwest 8 to 10 kts Saturday.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  71  90 /  30  40  10  60
Atlanta         71  88  71  89 /  30  40  10  60
Blairsville     65  83  65  82 /  20  50  20  70
Cartersville    69  89  70  90 /  40  30  20  60
Columbus        71  91  71  91 /  30  30  10  60
Gainesville     70  88  70  88 /  30  40  10  60
Macon           71  90  71  92 /  30  30  10  60
Rome            70  89  71  90 /  30  40  20  60
Peachtree City  70  88  70  90 /  30  30  10  60
Vidalia         73  89  72  88 /  30  30  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Martin
AVIATION...41
Hazardous weather outlook, Jul 9, 11:32 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1132 AM EDT Fri Jul 9 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1132 AM EDT Fri Jul 9 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening. In addition, a few strong to
severe thunderstorms will be possible, capable of producing
damaging wind gusts, as well as frequent lightning and small hail.
Very heavy rainfall could also occur with stronger storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms with very heavy rainfall are
expected across north and central Georgia Friday through Thursday,
mainly in the afternoon and evening. A few storms may become
strong with gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Jul 9, 7:41 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT FRI JUL 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     3 SSE TOOMSBORO         32.78N  83.07W
07/09/2021                   WILKINSON          GA   911 CALL CENTER

            A TREE WAS DOWNED ON OLD BALLS FERRY ROAD NEAR HIGHWAY
            112.

&&

EVENT NUMBER FFC2100436

RWILLIS
Special weather statement, Jul 9, 7:59 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT Fri Jul 9 2021

GAZ080-090>093-102>104-100045-
Macon GA-Schley GA-Chattahoochee GA-Stewart GA-Taylor GA-Sumter GA-
Marion GA-Webster GA-
759 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...CHATTAHOOCHEE...
NORTHERN STEWART...SOUTHWESTERN TAYLOR...NORTHERN SUMTER...MARION AND
WEBSTER COUNTIES UNTIL 845 PM EDT...

At 758 PM EDT...a line of strong thunderstorms extended from Mauk to
Zellobee to northeast of Omaha, moving east at 40 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Buena Vista, Ellaville, Oglethorpe, Preston, Cusseta,
Montezuma, Richland, Marshallville, Ideal, Andersonville, Putnam,
Brantley, Seminole, Murrays Crossroads, Whitewater State Park, New
Era, Rupert, La Crosse and Jamestown/south Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3205 8447 3210 8505 3213 8506 3226 8489
      3231 8494 3256 8442 3247 8385 3229 8385
      3229 8390 3218 8403 3215 8403 3209 8398
      3207 8399 3204 8397
TIME...MOT...LOC 2358Z 286DEG 33KT 3248 8441 3221 8458 3222 8496

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 9, 8:02 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EDT Fri Jul 9 2021

GAZ095-105-107>109-100045-
Dooly GA-Houston GA-Wilcox GA-Dodge GA-Pulaski GA-
802 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHEASTERN
HOUSTON...NORTHWESTERN WILCOX...SOUTHWESTERN DODGE AND PULASKI
COUNTIES UNTIL 845 PM EDT...

At 801 PM EDT...a line of strong thunderstorms extended from near
Elko to Ocmulgee Banks, moving southeast at 20 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Hawkinsville, Abbeville, Unadilla, Milan, Pineview, Union, Browndale,
Cedar Creek, Mobley Crossing, Mock Springs, Pope City, Ocmulgee
Banks, Finleyson, Wallace, Five Points, Tippettville, Hartford,
Pulaski State Prison and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3227 8377 3240 8351 3205 8303 3202 8306
      3197 8354
TIME...MOT...LOC 0001Z 309DEG 19KT 3228 8360 3217 8337

HAIL...0.75IN
WIND...40MPH
Special weather statement, Jul 9, 9:15 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EDT Fri Jul 9 2021

GAZ043-044-053>055-100200-
Fayette GA-Douglas GA-Clayton GA-Coweta GA-South Fulton GA-
915 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHERN DOUGLAS...
NORTHWESTERN CLAYTON...NORTHEASTERN COWETA AND SOUTH FULTON COUNTIES
UNTIL 1000 PM EDT...

At 915 PM EDT...a strong thunderstorm was over Palmetto, moving east
at 20 mph.

  HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include
Newnan, Fayetteville, Peachtree City, East Point, Union City,
Riverdale, College Park, Fairburn, Tyrone, Palmetto, Senoia,
Sharpsburg, Turin, Chattahoochee Hills, Hartsfield-Jackson Airport,
Starrs Mill, Arnco-Sargent, Dunaway Gardens, Cannongate and Sandy
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3351 8484 3351 8483 3352 8482 3354 8483
      3357 8482 3357 8481 3358 8481 3364 8479
      3364 8442 3345 8442 3328 8453 3343 8487
TIME...MOT...LOC 0115Z 284DEG 17KT 3350 8470

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 9, 10:41 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1041 PM EDT Fri Jul 9 2021

GAZ059-060-072-073-100315-
Putnam GA-Baldwin GA-Jones GA-Jasper GA-
1041 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
NORTHWESTERN BALDWIN...NORTHEASTERN JONES AND SOUTHEASTERN JASPER
COUNTIES UNTIL 1115 PM EDT...

At 1041 PM EDT...a strong thunderstorm was over Stanfordville, or 9
miles southwest of Eatonton...moving southeast at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Meriwether, Ethridge, Plant Harlee Branch, Resseaus Crossroads,
Stanfordville, Adgateville, Blountsville and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3321 8326 3320 8327 3319 8327 3304 8346
      3323 8368 3336 8355 3322 8327
TIME...MOT...LOC 0241Z 305DEG 26KT 3324 8352

WIND...50MPH
Special weather statement, Jul 9, 11:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 PM EDT Fri Jul 9 2021

GAZ059-060-072-073-100345-
Putnam GA-Baldwin GA-Jones GA-Jasper GA-
1115 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...BALDWIN...
NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES UNTIL 1145 PM
EDT...

At 1113 PM EDT...a strong thunderstorm was centered near Monticello.
Another strong storm was located over the west end of Lake
Sinclair. Both storms were moving southeast at 15 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Monticello, Midway-Hardwick, Meriwether, Ethridge,
Underwood, Allenwood, Resseaus Crossroads, Pancras, Scottsboro, Plant
Harlee Branch, Hardwick, Browns Crossing, Stanfordville and
Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3301 8316 3298 8335 3327 8373 3337 8363
      3321 8326 3320 8327 3319 8327 3319 8326
      3317 8316 3315 8312
TIME...MOT...LOC 0313Z 310DEG 13KT 3329 8363

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:02 PM EDTSpecial Weather StatementFFCPulaski43 min
Jul 9, 9:15 PM EDTSpecial Weather StatementFFCFayette45 min
Jul 9, 10:41 PM EDTSpecial Weather StatementFFCPutnam34 min
Jul 9, 11:38 PM EDTSpecial Weather StatementFFCJasper22 min
Jul 10, 12:59 PM EDTSpecial Weather StatementFFCGreene31 min
Jul 10, 1:08 PM EDTSpecial Weather StatementFFCOconee37 min
Jul 10, 1:59 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale31 min
Jul 10, 2:25 PM EDTSpecial Weather StatementFFCWashington35 min
Jul 10, 2:32 PM EDTSpecial Weather StatementFFCTreutlen28 min
Jul 10, 3:07 PM EDTSpecial Weather StatementFFCWilkinson23 min
Jul 10, 3:11 PM EDTSpecial Weather StatementFFCPutnam34 min
Jul 10, 3:17 PM EDTSpecial Weather StatementFFCOglethorpe28 min
Jul 10, 3:51 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jul 10, 4:26 PM EDTSpecial Weather StatementFFCMadison34 min
Jul 10, 4:48 PM EDTSpecial Weather StatementFFCMontgomery, Toombs27 min
Jul 10, 4:52 PM EDTSpecial Weather StatementFFCFulton23 min
Jul 10, 5:10 PM EDTSpecial Weather StatementFFCLaurens35 min
Jul 10, 7:50 PM EDTSpecial Weather StatementFFCCherokee25 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.